Alert archive / Minnesota / Severe Thunderstorm Warnings in 1998

Severe Thunderstorm Warning 178, NWS Grand Forks, ND

July 20, 1998Kittson County, Minnesota

NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 20, 1998, 10:25 AM CDT for Kittson County, Minnesota. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 20, 1998, 10:25 AM CDT (15:25 UTC)
Expired
Jul 20, 1998, 11:15 AM CDT
In force
50 min
Issued by
NWS Grand Forks, ND
Area
Whole counties

County Kittson County, MN

The radar

The Fargo/Grand Forks radar (KMVX), 145 km from the middle of the area, began a volume at 15:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 3.4 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 1998-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 1998-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1149 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

472 
WUUS1 KFAR 201526 RRA
SVRFAR
MNC069-201615-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1025 AM CDT MON JUL 20 1998

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN KITTSON COUNTY IN NORTHWESTERN MINNESOTA

* UNTIL 1115 AM CDT

* AT 1024 AM...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES
  EAST OF HUMBOLDT OR 60 MILES WEST OF ROSEAU MOVING EAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WILL CROSS HIGHWAY 59 AT 1030 AM.

REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCED WARNING.

GSF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 2:53 AM CDT, 7 hours 32 minutes earlier.

Area forecast discussion, Jul 20, 2:53 AM CDT, 7 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
253 AM CDT MON JUL 20 1998

1ST PERIOD DISCUSSION...TSRA/SVR CHANCES FCST ISSUE TDY. CURRENTLY
WATCHING TSRA SLIDING E ACRSS SCNTRL ND W SUM MORE ACTION FIRING UP IN
SWRN ND. EARLIER MCS ACRSS NRN SD HAS WEAKENED...W STRNGR ACTVTY NOW
FRTHR SW TWRD RPD. TSRA FIRING UP ALONG BEST SFC MOIST CNVRGNCE AXIS IN
VCNTY OF WMFNT NOW ANALYZED ALONG ND/SD BDR AS WELL AS AREA OF
THETA-ADVCTN.

QSTNS FOR TDY INCLUDE HOW MUCH AM CVNCTN OCCURS IN CWA AND HOW THIS MAY
IMPACT CHANCES LTR TDY W STRNGR CDFNT AND U/L S/W. BELIV NGM HAS BETTER
HANDLE ON CURRENT SITUATION AS ETA HAS JUST NOW CAUGHT UP IN TIMING OF
FEATURES. ALSO NGM HAS DONE WELL OF LATE W THIS TYPE OF SYSTEM AND HIT
ON QPF BETTER W SVRL RNDS OF AM CNVCTN.

STRNG S/W IN WRN SASK SHUD RACE TO CNTRL ND BY 00Z W VORT MAX TO
MAN/SASK BDR BRINGING SUM PVA TO XTRM N AND NE ZONES LATE. NGM ALRDY
HAS SUM UVM SRN CWA BY 12Z AND FOLLOW W GUD DRY PUNCH TO ALL OF ND BY
00Z BHND FNT. THE H85 FNT SHUD BE JUST W OF MOT AT 12Z W +25C TO NR BIS
W STRNG CVRGNCE PROGGED ALONG IT. STRONGEST SSW FLO AT H85 SHUD BE MN
CWA BY MID AFTN W GFK-DVL ALRDY IN CAA. SFC FNT MOVEMENTS NOW SIMILAR
ON BOTH MODELS W NGM JUST A HAIR FASTER...ALTHO ETA DVLPS LO PRES IN SD
AND NGM HOLDS ON TO STRNGR NRN SYSTSM. LUKNG AT CURRENTS...AGAIN
WUD FOLLOW NGM AS LOWEST PRES NOW IN ERN SASK W STRONG PRESS FALLS JUST
TO THE E AND BEST U/L FORING AND JET SHUD HELP DVLP LO PRES FRTHR N
THAN ETA SUGGESTS. BELIV NOT ENUF TIME BHND WMFNT AND AHEAD OF CDFNT
FOR MUCH OF ND SIDE TO GO SVR THIS AFTN...BUT MN CWA HAS BETTER CHANCE.

OVERALL BELIV GUD CHANCE OF AM CNVCTN DVL E AND SE TO SRN ND ZONES AND
THEN BRF SHOT RRV ALONG FNT ARND 18Z W ACTION THEN SHIFTING INTO NW MN
EARY AFTN AND WCNTRL MID/LATE AFTN THRU ERY EVE. BASE THIS ON H85
THETA-RIDGE SLIDING FROM CNTRL/ERN SD AT 12Z AND THEN POKING UP TO GFK
ARND 18 W 344 VALUE AND THEN SLIDING ESE INTO WCNTRL MN. ALSO K INDICES
JUMP TO ARND 32 AAT RRV BY 12Z AND THEN A SKINNY LINE OF 34-36 VALUES
RIDES THRU ERN VALLEY BY 18Z AND INCREASES TO ARND 40 LAKES CNTRY ARND
22Z. ALSO LUKS LIKE H85 FRONTOGENETICAL FORCING WKNS AFTR 12Z AS WMFNT
LIFTS NE JUST AHEAD OF CDFNT...HOWEVER APPEARS STRONG ENUF TO BRING SUM
ELEVATED CNVCTN TWRD 12Z ESP SW ZONES AS 850-500 VVELS HUGE ALONG W
LI/S DROPPING TO -2 TO -4 W PWATS 1.4. CAPES INCRSE TO NR 1000 XTRM SW
CWA BY 12Z AND THEN TONGUE OF NR 2000 CAPES SLIDE INTO RRV ARND 18Z AND
THEN HEAD E/SE LATER AFTN. WBZ IN FAVORABLE RANGE ALTHO HELICITY NOT
ALL THAT IMPRESSIVE SO BELIV HAIL MAIN THREAT THIS ERY AFTN...THEN
PSBLY WINDS IN XTRM SE CWA BY EVE. NOT TOO WORRIED ABOUT CAP W H7 TEMPS
PROGGED ONLY ARND 10C THIS AFTN. TIME SCTNS ON BOTH MODELS INDICATE
BEST WAA ND SIDE 12Z-18Z AND W 70+ DEW PTS NOW AS CLOSE AS MBG COUNTING
ON ACTION TWRD 12Z ND CWA. STRNG U/L DIVRGNCE ALSO PROGGED SW CWA AND W
ADVCTN OF HIER SFC MXNG RATIOS ONGOING AND INSTABILITY AXIS MOVING N.

W SUCH STRONG U/L SYSTM AND GUD SFC FEATURES BELIV SVR STILL A
THREAT...BUT MAINLY THIS AFTN AND MN SIDE DUE TO TIMING OF FNT SO WL
LEAVE OUT OF ND SUGGESTIONS. WL AGAIN HEDGE TWRD FWC TEMPS INSTEAD OF
FAN AND BELIV HIEST READINGS SE ZONES. FOLLOWING ARE FORECAST
SUGGESTIONS ONLY. OFFICIAL FORECASTS FOUND IN BISZFPND AND MSPZFPMN:

ND: SAW WORKZONES - ONLY SUGGESTIONS.
DVL: WUD RESTRICT TSRA TO MAINLY AM.
FAR/GFK: TUFF TO TIME RNDS OF TSRA SO LUKS OK TO ME.

MN: HCO/ROX/BDE/TVF/BJI: PARTLY SUNNY WITH SCATTERED
THUNDERSTORMS...MAINLY THIS AFTERNOON...SOME COULD BE SEVERE. HIGH IN
THE UPPER 80S. SOUTH WIND 10 TO 20 MPH.

FFM/DTL/PKD: PARTLY SUNNY WITH SCATTERED THUNDERSTORMS...SOME COULD BE
SEVERE THIS AFTERNOON. HIGH NEARA 90. SOUTH WIND 10 TO 20 MPH.

SOROKA

In the hours before

Special weather statement, Jul 20, 6:47 AM CDT, 3 hours 38 minutes before
MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052-053-181200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
647 AM CDT MON JUL 20 1998

...MODERATE RISK FOR SEVERE WEATHER TODAY ACROSS EXTREME EASTERN
SECTIONS OF NORTHWEST AND WEST-CENTRAL MINNESOTA...

...SLIGHT RISK OF SEVERE WEATHER ACROSS EASTERN NORTH DAKOTA AND THE
REST OF NORTHWEST AND WEST-CENTRAL MINNESOTA...

A WARMFRONT WILL LIFT NORTHEAST THROUGH EASTERN NORTH DAKOTA TOWARD
NORTHWEST MINNESOTA LATE THIS MORNING...TO BE FOLLOWED BY A FAST MOVING
COLD FRONT THIS AFTERNOON. AS THE WARMFRONT LIFTS NORTH...SCATTERED
THUNDERSTORMS WILL BE POSSIBLE THIS MORNING ON AN EAST-WEST LINE FROM
MAINLY SOUTH OF GRAND FORKS AND EAST TO SOUTH OF BEMIDJI. SOME OF THESE
STORMS MAY CONTAIN BRIEF HEAVY DOWNPOURS...BUT ARE NOT EXPECTED TO
BECOME SEVERE.

AS THE COLD FRONT APPROACHES THE RED RIVER VALLEY TOWARDS NOON...A MORE
ORGANIZED LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP. THESE STORMS
WILL THEN MOVE EAST INTO NORTHWEST MINNESOTA DURING THE EARLY
AFTERNOON...AND SLIDE EAST SOUTHEAST TOWARD THE LAKES COUNTRY DURING
THE MID AND LATE AFTERNOON HOURS. THE ATMOSPHERE WILL BE ABLE TO
DESTABILIZE FURTHER ACROSS THE EASTERN AREAS BEHIND THE WARM FRONT AND
AHEAD OF THE COLD FRONT WITH INCREASED SUNSHINE INTO EARLY AFTERNOON AS
SURFACE DEW POINTS APPROACH 70 DEGREES. THE STRONG NATURE OF THE COLD
FRONT AND UPPER LEVEL DISTURBANCE WILL THEN BE ABLE TO VIOLENTLY LIFT
THIS VERY WARM AND UNSTABLE AIR. THEREFORE...ONCE THE STORMS REACH THE
EASTERN SECTIONS OF WEST-CENTRAL MINNESOTA AND THE LAKES COUNTRY THEY
MAY QUICKLY BECOME SEVERE AND A MODERATE RISK OF SEVERE WEATHER EXISTS
IN THAT PART OF THE AREA.

WHILE AN ISOLATED SEVERE STORM CANNOT BE RULED OUT EVEN ACROSS EASTERN
NORTH DAKOTA AS THE FRONT APPROACHES AROUND NOON...THE FAVORED AREA FOR
SEVERE STORMS THIS AFTERNOON WILL BE SOUTH AND EAST OF A LINE FROM
BAUDETTE...FOSSTON AND WAHPETON/BRECKENRIDGE. THE BEST TIME FOR THE
DEVELOPMENT OF THE SEVERE STORMS WILL BE BETWEEN 2 AND 8 PM WITH LARGE
HAIL AND DAMAGING WINDS THE MAIN THREAT ALTHOUGH AN ISOLATED TORNADO IS
POSSIBLE.

PLEASE STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR FUTURE UPDATES AND POSSIBLE WATCHES AND
WARNINGS IN REGARDS TO THIS POTENTIALLY DANGEROUS WEATHER SITUATION.

SOROKA
Special weather statement, Jul 20, 6:47 AM CDT, 3 hours 38 minutes before
MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052-053-211200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
647 AM CDT MON JUL 20 1998

...MODERATE RISK FOR SEVERE WEATHER TODAY ACROSS EXTREME EASTERN
SECTIONS OF NORTHWEST AND WEST-CENTRAL MINNESOTA...

...SLIGHT RISK OF SEVERE WEATHER ACROSS EASTERN NORTH DAKOTA AND THE
REST OF NORTHWEST AND WEST-CENTRAL MINNESOTA...

A WARMFRONT WILL LIFT NORTHEAST THROUGH EASTERN NORTH DAKOTA TOWARD
NORTHWEST MINNESOTA LATE THIS MORNING...TO BE FOLLOWED BY A FAST MOVING
COLD FRONT THIS AFTERNOON. AS THE WARMFRONT LIFTS NORTH...SCATTERED
THUNDERSTORMS WILL BE POSSIBLE THIS MORNING ON AN EAST-WEST LINE FROM
MAINLY SOUTH OF GRAND FORKS AND EAST TO SOUTH OF BEMIDJI. SOME OF THESE
STORMS MAY CONTAIN BRIEF HEAVY DOWNPOURS...BUT ARE NOT EXPECTED TO
BECOME SEVERE.
AS THE COLD FRONT APPROACHES THE RED RIVER VALLEY TOWARDS NOON...A MORE
ORGANIZED LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP. THESE STORMS
WILL THEN MOVE EAST INTO NORTHWEST MINNESOTA DURING THE EARLY
AFTERNOON...AND SLIDE EAST SOUTHEAST TOWARD THE LAKES COUNTRY DURING
THE MID AND LATE AFTERNOON HOURS. THE ATMOSPHERE WILL BE ABLE TO
DESTABILIZE FURTHER ACROSS THE EASTERN AREAS BEHIND THE WARM FRONT AND
AHEAD OF THE COLD FRONT WITH INCREASED SUNSHINE INTO EARLY AFTERNOON AS
SURFACE DEW POINTS APPROACH 70 DEGREES. THE STRONG NATURE OF THE COLD
FRONT AND UPPER LEVEL DISTURBANCE WILL THEN BE ABLE TO VIOLENTLY LIFT
THIS VERY WARM AND UNSTABLE AIR. THEREFORE...ONCE THE STORMS REACH THE
EASTERN SECTIONS OF WEST-CENTRAL MINNESOTA AND THE LAKES COUNTRY THEY
MAY QUICKLY BECOME SEVERE AND A MODERATE RISK OF SEVERE WEATHER EXISTS
IN THAT PART OF THE AREA.

WHILE AN ISOLATED SEVERE STORM CANNOT BE RULED OUT EVEN ACROSS EASTERN
NORTH DAKOTA AS THE FRONT APPROACHES AROUND NOON...THE FAVORED AREA FOR
SEVERE STORMS THIS AFTERNOON WILL BE SOUTH AND EAST OF A LINE FROM
BAUDETTE...FOSSTON AND WAHPETON/BRECKENRIDGE. THE BEST TIME FOR THE
DEVELOPMENT OF THE SEVERE STORMS WILL BE BETWEEN 2 AND 8 PM WITH LARGE
HAIL AND DAMAGING WINDS THE MAIN THREAT ALTHOUGH AN ISOLATED TORNADO IS
POSSIBLE.

PLEASE STAY TUNED TO$ NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR FUTURE UPDATES AND POSSIBLE WATCHES AND
WARNINGS IN REGARDS TO THIS POTENTIALLY DANGEROUS WEATHER SITUATION.

SOROKA
Special weather statement, Jul 20, 6:47 AM CDT, 3 hours 38 minutes before
MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052-053-181200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
647 AM CDT MON JUL 20 1998

...MODERATE RISK FOR SEVERE WEATHER TODAY ACROSS EXTREME EASTERN
SECTIONS OF NORTHWEST AND WEST-CENTRAL MINNESOTA...

...SLIGHT RISK OF SEVERE WEATHER ACROSS EASTERN NORTH DAKOTA AND THE
REST OF NORTHWEST AND WEST-CENTRAL MINNESOTA...

A WARMFRONT WILL LIFT NORTHEAST THROUGH EASTERN NORTH DAKOTA TOWARD
NORTHWEST MINNESOTA LATE THIS MORNING...TO BE FOLLOWED BY A FAST MOVING
COLD FRONT THIS AFTERNOON. AS THE WARMFRONT LIFTS NORTH...SCATTERED
THUNDERSTORMS WILL BE POSSIBLE THIS MORNING ON AN EAST-WEST LINE FROM
MAINLY SOUTH OF GRAND FORKS AND EAST TO SOUTH OF BEMIDJI. SOME OF THESE
STORMS MAY CONTAIN BRIEF HEAVY DOWNPOURS...BUT ARE NOT EXPECTED TO
BECOME SEVERE.

AS THE COLD FRONT APPROACHES THE RED RIVER VALLEY TOWARDS NOON...A MORE
ORGANIZED LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP. THESE STORMS
WILL THEN MOVE EAST INTO NORTHWEST MINNESOTA DURING THE EARLY
AFTERNOON...AND SLIDE EAST SOUTHEAST TOWARD THE LAKES COUNTRY DURING
THE MID AND LATE AFTERNOON HOURS. THE ATMOSPHERE WILL BE ABLE TO
DESTABILIZE FURTHER ACROSS THE EASTERN AREAS BEHIND THE WARM FRONT AND
AHEAD OF THE COLD FRONT WITH INCREASED SUNSHINE INTO EARLY AFTERNOON AS
SURFACE DEW POINTS APPROACH 70 DEGREES. THE STRONG NATURE OF THE COLD
FRONT AND UPPER LEVEL DISTURBANCE WILL THEN BE ABLE TO VIOLENTLY LIFT
THIS VERY WARM AND UNSTABLE AIR. THEREFORE...ONCE THE STORMS REACH THE
EASTERN SECTIONS OF WEST-CENTRAL MINNESOTA AND THE LAKES COUNTRY THEY
MAY QUICKLY BECOME SEVERE AND A MODERATE RISK OF SEVERE WEATHER EXISTS
IN THAT PART OF THE AREA.

WHILE AN ISOLATED SEVERE STORM CANNOT BE RULED OUT EVEN ACROSS EASTERN
NORTH DAKOTA AS THE FRONT APPROACHES AROUND NOON...THE FAVORED AREA FOR
SEVERE STORMS THIS AFTERNOON WILL BE SOUTH AND EAST OF A LINE FROM
BAUDETTE...FOSSTON AND WAHPETON/BRECKENRIDGE. THE BEST TIME FOR THE
DEVELOPMENT OF THE SEVERE STORMS WILL BE BETWEEN 2 AND 8 PM WITH LARGE
HAIL AND DAMAGING WINDS THE MAIN THREAT ALTHOUGH AN ISOLATED TORNADO IS
POSSIBLE.

PLEASE STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR FUTURE UPDATES AND POSSIBLE WATCHES AND
WARNINGS IN REGARDS TO THIS POTENTIALLY DANGEROUS WEATHER SITUATION.

SOROKA
Special weather statement, Jul 20, 6:47 AM CDT, 3 hours 38 minutes before
MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052-053-211200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
647 AM CDT MON JUL 20 1998

...MODERATE RISK FOR SEVERE WEATHER TODAY ACROSS EXTREME EASTERN
SECTIONS OF NORTHWEST AND WEST-CENTRAL MINNESOTA...

...SLIGHT RISK OF SEVERE WEATHER ACROSS EASTERN NORTH DAKOTA AND THE
REST OF NORTHWEST AND WEST-CENTRAL MINNESOTA...

A WARMFRONT WILL LIFT NORTHEAST THROUGH EASTERN NORTH DAKOTA TOWARD
NORTHWEST MINNESOTA LATE THIS MORNING...TO BE FOLLOWED BY A FAST MOVING
COLD FRONT THIS AFTERNOON. AS THE WARMFRONT LIFTS NORTH...SCATTERED
THUNDERSTORMS WILL BE POSSIBLE THIS MORNING ON AN EAST-WEST LINE FROM
MAINLY SOUTH OF GRAND FORKS AND EAST TO SOUTH OF BEMIDJI. SOME OF THESE
STORMS MAY CONTAIN BRIEF HEAVY DOWNPOURS...BUT ARE NOT EXPECTED TO
BECOME SEVERE.
AS THE COLD FRONT APPROACHES THE RED RIVER VALLEY TOWARDS NOON...A MORE
ORGANIZED LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP. THESE STORMS
WILL THEN MOVE EAST INTO NORTHWEST MINNESOTA DURING THE EARLY
AFTERNOON...AND SLIDE EAST SOUTHEAST TOWARD THE LAKES COUNTRY DURING
THE MID AND LATE AFTERNOON HOURS. THE ATMOSPHERE WILL BE ABLE TO
DESTABILIZE FURTHER ACROSS THE EASTERN AREAS BEHIND THE WARM FRONT AND
AHEAD OF THE COLD FRONT WITH INCREASED SUNSHINE INTO EARLY AFTERNOON AS
SURFACE DEW POINTS APPROACH 70 DEGREES. THE STRONG NATURE OF THE COLD
FRONT AND UPPER LEVEL DISTURBANCE WILL THEN BE ABLE TO VIOLENTLY LIFT
THIS VERY WARM AND UNSTABLE AIR. THEREFORE...ONCE THE STORMS REACH THE
EASTERN SECTIONS OF WEST-CENTRAL MINNESOTA AND THE LAKES COUNTRY THEY
MAY QUICKLY BECOME SEVERE AND A MODERATE RISK OF SEVERE WEATHER EXISTS
IN THAT PART OF THE AREA.

WHILE AN ISOLATED SEVERE STORM CANNOT BE RULED OUT EVEN ACROSS EASTERN
NORTH DAKOTA AS THE FRONT APPROACHES AROUND NOON...THE FAVORED AREA FOR
SEVERE STORMS THIS AFTERNOON WILL BE SOUTH AND EAST OF A LINE FROM
BAUDETTE...FOSSTON AND WAHPETON/BRECKENRIDGE. THE BEST TIME FOR THE
DEVELOPMENT OF THE SEVERE STORMS WILL BE BETWEEN 2 AND 8 PM WITH LARGE
HAIL AND DAMAGING WINDS THE MAIN THREAT ALTHOUGH AN ISOLATED TORNADO IS
POSSIBLE.

PLEASE STAY TUNED TO$ NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR FUTURE UPDATES AND POSSIBLE WATCHES AND
WARNINGS IN REGARDS TO THIS POTENTIALLY DANGEROUS WEATHER SITUATION.

SOROKA

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 1:48 PM CDTSevere Thunderstorm WarningFGFPolk32 min
Jul 20, 2:16 PM CDTSevere Thunderstorm WarningFGFLake of the Woods34 min
Jul 20, 2:20 PM CDTSevere Thunderstorm WarningFGFPennington, Polk50 min
Jul 20, 2:42 PM CDTSevere Thunderstorm WarningFGFRed Lake33 min
Jul 20, 3:08 PM CDTSevere Thunderstorm WarningFGFPolk47 min
Jul 20, 3:10 PM CDTSevere Thunderstorm WarningFGFNorman35 min
Jul 20, 3:13 PM CDTSevere Thunderstorm WarningFGFRed Lake32 min
Jul 20, 3:28 PM CDTTornado WarningFGFPolk32 min
Jul 20, 3:31 PM CDTTornado WarningFGFMahnomen34 min
Jul 20, 3:44 PM CDTSevere Thunderstorm WarningFGFClearwater31 min
Jul 20, 3:52 PM CDTSevere Thunderstorm WarningFGFBeltrami, Lake of the Woods28 min
Jul 20, 4:01 PM CDTTornado WarningFGFMahnomen34 min
Jul 20, 4:14 PM CDTSevere Thunderstorm WarningFGFBecker31 min
Jul 20, 4:18 PM CDTTornado WarningFGFClearwater32 min
Jul 20, 4:29 PM CDTTornado WarningFGFBecker31 min
Jul 20, 4:45 PM CDTSevere Thunderstorm WarningFGFHubbard30 min
Jul 20, 4:55 PM CDTSevere Thunderstorm WarningFGFBecker30 min
Jul 20, 5:19 PM CDTTornado WarningFGFBecker31 min
Jul 20, 5:32 PM CDTSevere Thunderstorm WarningFGFHubbard33 min
Jul 20, 5:37 PM CDTSevere Thunderstorm WarningFGFWadena33 min
Jul 20, 6:06 PM CDTSevere Thunderstorm WarningFGFWadena34 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 1998Every severe thunderstorm warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.